Itch-Scratch Responses Induced by Lysophosphatidic Acid in MiceHashimoto T. · Ohata H. · Momose K.
Department of Pharmacology, School of Pharmaceutical Sciences, Showa University, Tokyo, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
The present investigation was conducted in order to determine whether lysophosphatidic acid (LPA) induces itch-scratch responses (ISRs) in mice. Intradermal administration of LPA induces ISRs; furthermore, the time course for LPA-induced ISRs was similar to that for histamine-induced responses. Comparative study of the pruritogenic activity revealed that histamine possessed a potent effect characterized by a dose-response relationship; however, prostaglandin D2 failed to induce this response. Pretreatment with ketotifen, a histamine H1 receptor antagonist, and capsaicin inhibited LPA-induced ISRs. Additionally, LPA-induced ISRs were abolished by Y-27632, an inhibitor of Rho-associated protein kinase (ROCK). These findings suggest that LPA-induced ISRs are attributable to histamine- and substance-P-mediated pathways. Moreover, the Rho/ROCK-mediated pathway may be involved.
© 2004 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.